MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG INTROCAN® SAFETY 3; I.V. SAFETY CATHETER,

B BRAUN MELSUNGEN AG INTROCAN® SAFETY 3; I.V. SAFETY CATHETER,
Model Number 4251130-01X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
As reported by the user facility information by bbm sales organization in belgium: "pur was broken off" according to the customer: "the customer removed the catheter from the hand back a patient and found that a piece was missing at the tip of the "tube" (pur was broken off on approximately +/- 1cm - see attached picture).The missing part is probably still inside the patient.An ultrasound was performed immediately but nothing could be seen.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).We received two used capillary housing of an introcan safety 3 pur 20g 1.1x32mm-eu without packaging and two introcan safety 3 pur 20g 1.1x32mm-eu in original packaging.Furthermore, we received one customer picture of the complained samples.The following investigations were conducted: visual inspection: the received samples were taken to a visual inspection for damages according to the test method for damages.Definition of the method: damages are visible changes in the original shape or surface of products and packaging caused by mechanical forces and/or manufacturing faults.Nominal: no damage is allowed that endangers the patient, impedes the use of the part as intended (e.G., the impairment of the function of a drop sensor), endangers the assembly or function of the component, impairs the appearance of the component.Actual: at one used sample the capillary is damaged / cut off approximately 18 mm away from the capillary housing.The surface of the cut leads to the assumption that this damage is caused by scissors.At the other 3 received samples we detected no damage.Summary and assessment: relating to the cut of capillary at the sample, we assume of a handling error.Based on the conducted investigations the tested samples are within the specification.Therefore, the complaint is considered as not confirmed.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.

Brand Name
INTROCAN® SAFETY 3
Common Device Name
I.V. SAFETY CATHETER,
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key17685141
Report Number9610825-2023-00413
Device Sequence Number17703854
Product Code FOZ
UDI-Device Identifier04046964478673
UDI-Public(01)04046964478673(17)250501(10)20E06G8911
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251130-01X
Device Lot Number23B25G8934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown